1st half day 2nd half day dash 1st half month 2nd half month dash 1st digit year 2nd digit year 3rd digit year last digit year
Bank Holiday 48hr 10% off offer from ukmedix

Viagra To Help Those With Liver Cirrhosis



Written by Stuart Stevens | Friday, 01 September 2006| There are 2 comments

Hardly a month goes by in the Ukmedix newsroom before we get yet another news report that the Viagra drug is being tested or put to use for other ailments than erectile dysfunction and this time its Liver Cirrhosis. Previously Ukmedix has reported on the fact that Viagra was being used to treat pulmonary arterial hypertension and that it is being in research for heart problems and may be used to stop heart attacks in the future and it seems that the drug may have many more useful applications that just helping impotent men.

Liver Cirrhosis is a condition that may in fact have an affect on pulmonary circulation and can sometimes cause high blood pressure in lungs which is called portopulmonary hypertension. This type of hypertension can like arterial pulmonary hypertension can cause breathlessness and be potentially fatal. People who have liver cirrhosis and thus get portopulmonary hypertension are unable to have a liver transplant as there is no treatment available for this extra problem.

Recently however researchers in Germany and Austria used the active ingredient of Viagra to treat some patients who suffered from both liver cirrhosis as well as the portopulmonary hypertension and it was noted that over the course of a year the symptoms of the hypertension improved significantly along with blood pressure and there were no reported side-effects with the Viagra treatment, (except the famous one of course)!

The researchers reported that the use of Viagra's active ingredient sildenafil could be used safely and effectively to help liver cirrhosis patients if they develop the added complication of portopulmonary hypertension.

© 2014 This content has been exclusively written by UKMedix [request source information]
ChatterBack with UKMedixGoto ChatterBack with UKMedix
There are 2 comments on this article.

On May 30, 2010 @ 16:45
fayrooz said:
my sister transplanted liver from her son after 4 days effects of rejection occured and the lungs failed. two days later the doctors asked us to by viagra, and the lungs started to show fuction, the albumen came in blood but they are not sure of her case, happened in king hussain medical center in jordan.
Separate Comment
On November 23, 2011 @ 18:58
robertmcginnis@bellsouth.net said:
I had to stop taking Vitorin because it caused fe=atty liver. Does Viagra have the same side affects?
Separate Comment
*
*
 
* (please enter the code above)
Can't read the image? click here to refresh
 

Fields marked with * are required.
Chatter Box Top
Chatter Box Bottom